Files

Download

Download Full Text (699 KB)

Program

Dermatology

Training Level

Resident PGY 3

Institution

Henry Ford Hospital

Abstract

A 62-year-old African American woman presented to dermatology clinic for evaluation of a painful rash on the extremities ongoing for 2 months. She had a past medical history significant for hepatitis c virus treated with Harvoni in 2018, liver cirrhosis, and hepatocellular carcinoma (HCC) diagnosed 7 months prior. Painful, rough, dark bumps erupted on the extremities 3 months after beginning treatment for HCC with sorafenib 400 mg BID. Additionally, painful, yellow calluses appeared on the feet around the same time. On physical exam, scattered on the bilateral lower extremities and left upper extremity there were many small, hyperpigmented papules with central keratotic plug and surrounding erythema. On the bilateral plantar feet there were thick ill-defined hyperkeratotic plaques overlying the calcaneus and metatarsal phalangeal joints. The bilateral palms exhibited ill-defined erythematous patches. Skin biopsies from keratotic papules on the right hip and right leg demonstrated a dilated hair follicle containing orthokeratotic and parakeratotic keratin and basophilic debris, consistent with perforating folliculitis. Her palmar and plantar exam was consistent with hand-foot-skin reaction due to sorafenib, a diagnosis distinct from hand-foot syndrome. For the folliculitis she started oral doxycycline 100 mg twice daily and topical clobetasol 0.05% ointment twice daily without improvement. She experienced significant improvement and decreased pain with clobetasol 0.05% ointment twice daily to the feet. She was maintained on full dose of sorafenib at 400 mg BID for 6 months before stopping and switching to nivolumab due to progression of her liver disease.

Presentation Date

5-2020

Perforating folliculitis and hand-foot-skin reaction due to sorafenib

Share

COinS